Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 45, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 22, 2025, 3:45 AM EDT. It took effect at Mar 22, 2025, 1:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2025, 3:45 AM EDT (07:45 UTC)
- In effect from
- Mar 22, 2025, 1:00 PM EDT
- Expired
- Mar 23, 2025, 11:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
412 WHUS71 KPHI 220745 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 345 AM EDT Sat Mar 22 2025 ANZ450>455-222100- /O.NEW.KPHI.SC.Y.0045.250322T1700Z-250323T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 345 AM EDT Sat Mar 22 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... * WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 1 PM this afternoon to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas will build up to 3 to 5 ft Saturday afternoon ahead of gusty west to northwest winds Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-222100- /O.NEW.KPHI.SC.Y.0045.250322T2100Z-250323T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 345 AM EDT Sat Mar 22 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EDT SUNDAY... * WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 5 PM this afternoon to 7 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
4 follow-up statements
279 WHUS71 KPHI 221826 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 226 PM EDT Sat Mar 22 2025 ANZ450>455-230900- /O.CON.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 226 PM EDT Sat Mar 22 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-230900- /O.CON.KPHI.SC.Y.0045.250322T2100Z-250323T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 226 PM EDT Sat Mar 22 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 7 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
527 WHUS71 KPHI 230801 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 401 AM EDT Sun Mar 23 2025 ANZ450>455-231500- /O.CON.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 401 AM EDT Sun Mar 23 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-231100- /O.CON.KPHI.SC.Y.0045.000000T0000Z-250323T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 401 AM EDT Sun Mar 23 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
699 WHUS71 KPHI 231006 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 606 AM EDT Sun Mar 23 2025 ANZ430-431-231500- /O.EXT.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 606 AM EDT Sun Mar 23 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-231500- /O.CON.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 606 AM EDT Sun Mar 23 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
478 WHUS71 KPHI 231453 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1053 AM EDT Sun Mar 23 2025 ANZ453>455-240400- /O.EXP.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/ /O.NEW.KPHI.SC.Y.0046.250324T0400Z-250324T2200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1053 AM EDT Sun Mar 23 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From midnight tonight to 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-240400- /O.EXP.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/ /O.NEW.KPHI.SC.Y.0046.250324T0400Z-250324T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1053 AM EDT Sun Mar 23 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From midnight tonight to 2 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-240400- /O.EXP.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/ /O.NEW.KPHI.SC.Y.0046.250324T0700Z-250324T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1053 AM EDT Sun Mar 23 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM EDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 3 AM to 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 1:21 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 22, 1:21 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 121 AM EDT Sat Mar 22 2025 .SYNOPSIS... High pressure is in control through tonight. A weak cold front moves through later Saturday, then high pressure builds in briefly for Sunday. The next system is forecast to move through on Monday, with a secondary weak cold front moving through later Tuesday. A weak area of high pressure starts to build toward our area later Wednesday into Thursday. && .NEAR TERM /THROUGH TODAY/... No changes to the previous discussion. An upper-level trough continues to lift farther northeast of our area tonight, as a mid-level ridge arrives overnight. Surface high pressure centered well to our south will have its axis extend northward and across our area tonight. The strong northwesterly wind is expected to quickly diminish this evening as the cold air advection ends along with the flow decreasing and the vertical mixing significantly shrinking. Another upper- level trough moving into the Ohio Valley will start to send high level clouds our way by later tonight. These clouds should arrive quickly, rather thin initially, as the mid level ridge is not all that strong/sharp. As long as the high level clouds remain thinner it will not impact the radiational cooling much given a very dry air mass along with a diminishing wind. Temperatures are forecast to fall into the 30s across the region, although some upper 20s cannot be ruled out in the more sheltered areas across the northern zones to perhaps the New Jersey Pine Barrens. As we go through the day Saturday, a strong upper-level trough is forecast to pivot across the Northeast and Mid-Atlantic regions especially in the afternoon. While much of the guidance shows strong shortwave energy accompanying this trough, moisture is very limited. The lift from this trough and arriving cold front may end up going more into cloud production than precipitation. There will then be a period where the sky turns cloudier, however moisture below cloud base looks limited. A few brief showers or sprinkles cannot be ruled out across parts of the area as the trough and associated surface cold front arrives. The pressure gradient however will tighten once again ahead of the cold front and then also in the wake of it. This combined with strengthening low to mid level flow and a more mixed boundary layer will result in an increasing breeze from the southwest and west. Peak wind gusts to 30-35 mph look to occur especially during the afternoon. High temperatures are forecast to be in the 50s to low/mid 60s across much of the area. A more southerly wind initially may slow the warming along the coast for a time given the wind off the chilly ocean. && .SHORT TERM /TONIGHT THROUGH MONDAY/... Behind the departing cold front, we turn colder and breezy out of the west-northwest. Temperatures fall generally in the low 20s to low 30s across the area. Winds Saturday night will gust 25-35 mph which will make it feel like the teens and 20s for most. While these temperatures may seem rather frigid compared to the warm weather we have had lately, they will actually only be about 5 degrees below climo for this time of year. A friendly reminder that our Frost/Freeze program has NOT begun for any portion of our coverage area, thus no headlines would be issued for this freeze. Please take appropriate measures for any early-season plants, flowers, crops, etc. A brief area of high pressure builds in during the day Sunday which keeps the daytime hours dry. We also see the wind speeds come down during the day. Temperatures on Sunday top out in the low 40s to low 50s. Changes are then anticipated for Sunday night and into Monday. An upper-level trough builds in from the west, with a surface low approaching from the west as well. Overnight, a warm front lifts northward which will actually allow temperatures to creep upwards. This warm air advection carries over into Monday. As for precip, it looks to move in between 3Z-6Z Monday. During the onset of precip, the Poconos and parts of NW New Jersey have the potential to see some wintry precipitation. This does not last as we continue to warm up through Monday morning. Snowfall accumulation looks to be minimal for these locations with totals around half an inch or less. Highs on Monday reach the low 50s in the Poconos and into the mid 60s for Delmarva and parts of southern New Jersey. Throughout the day Monday, we see rain move through and it will be widespread in coverage at times. This rain then tapers off between 18Z Monday and 0Z Tuesday from west to east as the low's associated cold front moves offshore. Monday night is then drier with a westerly wind behind the front. Lows end up in the low 30s to low 40s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As we continue to progress through next week, an upper-level trough will remain overhead through Thursday. This means we stay a bit unsettled before a high pressure system builds in for Thursday and Friday. For Tuesday and Wednesday...Highs are in the mid 40s to mid 50s generally across the area. A shortwave looks to rotate through the upper-level trough during this time period which results in a weak low pressure system bringing some precipitation into the area. There is still some uncertainty between models. PoPs were kept at slight chance to chance for Tuesday night into Wednesday due to this uncertainty. For Thursday and Friday...The upper-level trough starts to retreat to the north and northeast by Thursday night with upper-level ridging building in for Friday. Surface high pressure will start to build into the region from the south and west for the end of the week. High temperatures are currently forecast to be in the mid 40s to mid 50s Thursday and we trend warmer for Friday. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of tonight...VFR. Winds southwest around 5 kt or less. Winds may become light and variable at times. High confidence. Saturday...VFR. Lowering ceilings expected as the day progresses, but anticipate ceilings to remain 5000 feet or greater. A few light showers are possible in the afternoon, so have included a mention of VCSH at KRDG, KABE, and KTTN. Southwest winds will become west-northwest late in the afternoon, with speeds around 10-15 kt and gusts up to 25 kt. Moderate confidence. Outlook... Saturday night...VFR. Northwest winds diminishing. Sunday...Mainly VFR during the day. Sub-VFR conditions possible mainly at night with some showers. Monday...Sub-VFR conditions along with showers or a period of rain. The conditions should start to improve at night. Tuesday...Mainly VFR during the day. Sub-VFR conditions possible mainly at night with some showers. Wednesday...Sub-VFR conditions possible with some showers moving through during the day. && .MARINE... West winds will become south-southwest winds overnight around 10-15 kt with seas around 2-3 feet. On Saturday, south- southwest winds will increase to 15-20 kt with wind gusts up to 25 kt in the afternoon with seas around 3-4 feet. Confidence in 25 kt gusts are low though, due to warm air over the cold ocean waters. Perhaps a short-fused SCA will be needed for the Atlantic coastal waters on Saturday. Outlook... Saturday night...SCA conditions possible mainly due to gusty northwest winds. Sunday and Monday...Small Craft Advisory conditions develop Sunday night and continue Monday. Tuesday...The conditions are anticipated to be below Small Craft Advisory criteria Wednesday...The conditions are anticipated to be below Small Craft Advisory criteria && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Gorse/MJL NEAR TERM...DeSilva/Gorse/MJL SHORT TERM...Guzzo LONG TERM...Gorse/Guzzo AVIATION...DeSilva/Gorse/Guzzo/MJL MARINE...DeSilva/Gorse/Guzzo
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.